SciELO - Scientific Electronic Library Online

 
vol.21 número1 índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Artigo

Indicadores

Links relacionados

  • Em processo de indexaçãoCitado por Google
  • Não possue artigos similaresSimilares em SciELO
  • Em processo de indexaçãoSimilares em Google

Compartilhar


Nutrición Hospitalaria

versão impressa ISSN 0212-1611

Resumo

VIDAL CASARIEGO, A. et al. A vascular necrosis of both hips and knees in a patient with ulcerative colitis treated for a long term with high-dose corticosteroids. Nutr. Hosp. [online]. 2006, vol.21, n.1, pp.109-112. ISSN 0212-1611.

INTRODUCTION. Avascular necrosis represents the bone tissue death from vascularization failure, and it is mainly associated with the use of high-dose corticosteroids for a long time. CLINICAL CASE. A 25 years old female patient treated with high-dose corticosteroids for 7 months for ulcerative colitis presents with both knees pain and limited hip and knee motility. In a plain X-ray and in nuclear magnetic resonance imaging (MRI) avascular necrosis was observed at these joints. Bone densitometry showed osteopenia at the femoral head and lumbar osteoporosis. DISCUSSION. We present a striking case for its large involvement of the joints (both knees and hips) with simultaneous osteoporosis and osteopenia in a young patient treated with corticosteroids for ulcerative colitis. It is necessary to recommend the judicious use of glucocorticoids, prescribing the minimal necessary dose and for the least amount of time necessary to control the underlying disease.

Palavras-chave : Avascular necrosis; Ulcerative colitis; Corticosteroids.

        · resumo em Espanhol     · texto em Espanhol     · Espanhol ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons